| Model Number |
M00545900 |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the biliary ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the balloon had a pinhole upon inflation at the dilation site contrast solution shot out of the balloon.The balloon was removed, and the procedure was completed with a 6mm hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a balloon longitudinal tear.Please see block h11 for full investigation details.
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation result of balloon torn longitudinally.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual and microscopic inspection found a longitudinal tear on the balloon.No other problems with the device were noted.The returned device revealed the balloon longitudinal tear.It is possible that the tear found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the balloon tear.Therefore, the most probable root cause is adverse event related to procedure.